MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT CALCAR PLANER-LARGE; HIP INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US SUMMIT CALCAR PLANER-LARGE; HIP INSTRUMENTS : REAMERS
Catalog Number 257004200
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
During surgical procedure at the time of milling in the calcar i proceed to pass one of the calcar regularizers ref (b)(4).And during its operation this is dull, i proceed to pass the other one that is available in the equipment ref (b)(4) and it does not serve to carry out the milling however this neither has edge.Therefore, the specialist manifests his disagreement since the instrument does not work and this remodelling had to be done manually with gouge and saw blade which delays the procedure about 10 minutes more.Surgical procedure is completed without patient involvement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : during surgical procedure at the time of milling in the calcar i proceed to pass one of the calcar regularizers ref 257004100 and during its operation this is dull, i proceed to pass the other one that is available in the equipment ref (b)(4) and it does not serve to carry out the milling however this neither has edge.Therefore, the specialist manifests his disagreement since the instrument does not work and this remodelling had to be done manually with gouge and saw blade which delays the procedure about 10 minutes more.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the device found rounding of cutting edges.It is not unreasonable that the condition identified in visual analysis would contribute to a dull condition.Therefore we are able to confirm dullness with damage observed, as this kind of evidence indicates repeated use of the device.The lifecycle requirements of the device are event related and depend on the use in clinical practice, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of summit calcar planer-large would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code ay0306 (march, 2006) provided is not a valid finished goods.

Brand Name
SUMMIT CALCAR PLANER-LARGE
Common Device Name
HIP INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17965339
Report Number1818910-2023-21361
Device Sequence Number6715767
Product Code LYS
UDI-Device Identifier10603295143185
UDI-Public10603295143185
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257004200
Device Lot NumberAY0306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/02/2023
11/17/2023
11/22/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/03/2023
11/20/2023
11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown